MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, LONG
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the screw (ar-9145-30, lot 19.02683) could be inserted completely, but the tip of the device (ar-9545-115-03) broke during the final tightening and the tip remained inside the patient within the head of the screw.The device was already bent during the insertion of the previous screw.According to the surgeon there was no harm for patient, operator or third party.The implantation of a universal glenoid surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update 19-apr-2021: it was confirmed that broken device remaining inside the patient was used to finish the procedure and no additional incisions were necessary.
 
Additional Manufacturer Narrative
The complaint could not be confirmed.As the complaint device was not returned for investigation, a review of the picture provided was performed.Based on the picture provided, it can be seen that the distal tip of the ar-9545-t15-03 is twisted, but it cannot be determined by the picture if the tip is broken off or not.Additionally a fragment of the ar-9145-30 screw is in the picture, the proximal end of the head.As the device was not returned for investigation it cannot be determined by the picture if the tip is broken off or not.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761335
Report Number1220246-2021-02998
Device Sequence Number19121080
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date10/13/2021
Patient Sequence Number1